Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Holomorphic isometries of the complex unit ball into irreducible bounded symmetric domains

Author: Ngaiming Mok
Journal: Proc. Amer. Math. Soc. 144 (2016), 4515-4525
MSC (2010): Primary 53C35, 53C55
Published electronically: May 31, 2016
MathSciNet review: 3531198
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \Omega \subset S$ be an irreducible bounded symmetric domain of rank $ \ge 2$ embedded as an open subset in its dual Hermitian symmetric manifold $ S$ of the compact type. Write $ c_1(S) = (p+2)\delta $, $ \delta \in H^2(S,\mathbb{Z}) \cong \mathbb{Z}$ being the positive generator. We prove that there exists a nonstandard holomorphic embedding of the $ (p+1)$-dimensional complex unit ball $ B^{p+1}$ into $ \Omega $ which is isometric with respect to canonical Kähler-Einstein metrics $ g$ resp.$ h$ normalized so that minimal disks are of constant Gaussian curvature $ -2$. We construct such holomorphic isometries using varieties of minimal rational tangents (VMRTs). We also prove that $ n \le p+1$ for any holomorphic isometry $ f: (B^n,g) \to (\Omega ,h)$. Our proofs rely on an extension theorem for holomorphic isometries of Mok (2012), the asymptotic behavior due to Klembeck (1978) of standard complete Kähler metrics on strictly pseudoconvex domains, and the fine structure of boundaries of bounded symmetric domains in their Harish-Chandra realizations due to Wolf (1972).

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 53C35, 53C55

Retrieve articles in all journals with MSC (2010): 53C35, 53C55

Additional Information

Ngaiming Mok
Affiliation: Department of Mathematics, The University of Hong Kong, Pokfulam Road, Hong Kong

Received by editor(s): December 28, 2015
Published electronically: May 31, 2016
Additional Notes: This research was partially supported by the GRF 7046/10 of the HKRGC, Hong Kong
Communicated by: Lei Ni
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society